Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 2, 2020Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2020, 5:24 PM EDT for Madison County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 5:24 PM EDT (21:24 UTC)
Expired
Aug 2, 2020, 5:45 PM EDT
In force
21 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Madison County, GA

The radar

The Greer radar (KGSP), 114 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
810 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS82 KFFC 022124
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Sun Aug 2 2020
 
GAZ027-022145-
Madison GA-
524 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 545
PM EDT...

At 524 PM EDT...a strong thunderstorm was near Pocataligo, or near
Danielsville...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

This storm will remain over mainly rural areas of north central
Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3427 8311 3426 8312 3423 8309 3417 8321
      3423 8328 3425 8326 3424 8324 3425 8324
      3424 8321 3425 8320 3424 8317
TIME...MOT...LOC 2124Z 232DEG 9KT 3422 8321 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:22 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 2, 3:22 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
322 PM EDT Sun Aug 2 2020

.SHORT TERM /Tonight through Monday Night/...

A broad upper trough extending from the Great Lakes to the Gulf
will persist through the short term. This will keep our forecast
area in a moist southwest flow aloft. Minimal impacts are expected
as Tropical Storm Isaias skirts the GA coast on Monday...mainly in
the form of increased pops. Enhanced tropical moisture associated
with the storm will remain east of the area...but have continued
chance to likely pops for the eastern portion of the forecast area
for Monday. Isaias exits the area overnight Monday, with drier
air filtering in behind it.

Increased cloud cover and convection on Monday will keep
temperatures notably cooler over much of northern and eastern
Georgia...with highs only in the upper 80s to near 90. West
central Georgia...being the farthest from the storm's influence
can expect to warm back into the low mid 90s.

41

.LONG TERM /Tuesday through Sunday/...

LONG TERM /Tuesday through Sunday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
As a broad upper level trough builds over the eastern CONUS,
Isaias will continue to curve along the Atlantic coastline and
rapidly move away from the area through Tuesday.

The upper trough will remain centered over the Mississippi Valley
through the remainder of the period. At the surface a cold front
will enter northwest Georgia on Tuesday and slowly push south and
east before becoming stationary near the southern border of our
forecast area by Thursday morning. A slightly cooler and drier
airmass is expected to filter into the area behind the cold front as
it pushes into south-central Georgia. North Georgia will thus
experience marginally cooler temperatures (back to near
climatological normals), primarily during the morning, and slightly
lower dewpoint values through the remainder of the week. Scattered
diurnally driven convection is expected to continue each afternoon
and evening through the remainder of the week, with the highest
chances focused across eastern Georgia, which will be underneath the
the eastern periphery of the trough and southwesterly flow aloft.

King

&&

AVIATION...
18Z Update...
VFR conditions expected through the period. Some SCT040-050
expected for the afternoon. West winds will prevail today...mostly
8kt or less...then shift to the east tonight or early Monday.
Have included TEMPO -TSRA for Atlanta area TAF sites and KAHN for
20Z-00Z.

//ATL Confidence...
18Z Update...
High confidence on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  88  68  90 /  30  60  50  20
Atlanta         73  87  70  89 /  30  50  30  20
Blairsville     66  78  62  82 /  60  70  50  30
Cartersville    71  87  68  90 /  30  60  30  20
Columbus        74  93  72  94 /  20  20  20  10
Gainesville     71  83  68  88 /  40  60  40  20
Macon           73  92  71  92 /  20  50  30  20
Rome            70  88  68  90 /  30  40  20  20
Peachtree City  72  87  69  90 /  30  40  30  20
Vidalia         75  87  72  94 /  50  80  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Aug 2, 10:00 AM EDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 AM EDT Sun Aug 2 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1000 AM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Isolated to scattered thunderstorms are expected over north and
central Georgia this afternoon into tonight. A few storms may
be strong to possibly severe and produce strong to damaging winds,
frequent lightning, and locally heavy rain.

Heat indices of 97 to 103 can be expected over central and portions
of north Georgia this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible across north and central Georgia
Monday through Saturday. A few storms may be strong to possibly severe
with strong to damaging winds, frequent lightning, hail, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 2, 2:50 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Sun Aug 2 2020

GAZ108-109-021915-
Wilcox GA-Dodge GA-
250 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX AND SOUTHERN
DODGE COUNTIES UNTIL 315 PM EDT...

At 249 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northwest at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Abbeville, Rhine, Browning and Antioch Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3185 8334 3196 8340 3202 8319 3192 8317
      3190 8321 3189 8320 3189 8321
TIME...MOT...LOC 1849Z 156DEG 6KT 3191 8328

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 2, 3:31 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Aug 2 2020

GAZ097-022000-
Laurens GA-
331 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 400 PM
EDT...

At 331 PM EDT...a strong thunderstorm was over Harlow, or near
Dublin...moving northwest at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, Dudley and Harlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3248 8286 3240 8297 3252 8313 3263 8297
TIME...MOT...LOC 1931Z 140DEG 13KT 3248 8297

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 2, 4:17 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Sun Aug 2 2020

GAZ096-097-109-022045-
Laurens GA-Bleckley GA-Dodge GA-
417 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY AND NORTHERN DODGE COUNTIES UNTIL 445 PM EDT...

At 417 PM EDT...a strong thunderstorm was over Rebie, or 10 miles
northeast of Cochran...moving northwest at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Chester, Montrose, Goldsboro, Rebie and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3243 8310 3238 8319 3249 8334 3259 8318
TIME...MOT...LOC 2017Z 143DEG 16KT 3245 8320

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 2, 4:50 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Sun Aug 2 2020

GAZ074-022115-
Washington GA-
450 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
515 PM EDT...

At 450 PM EDT...a strong thunderstorm was near Harrison, or 7 miles
south of Sandersville...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sandersville, Tennille, Harrison and Riddleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3278 8273 3278 8277 3280 8278 3280 8280
      3281 8280 3279 8284 3280 8285 3296 8290
      3298 8277 3295 8264
TIME...MOT...LOC 2050Z 182DEG 13KT 3287 8278

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 2, 5:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Sun Aug 2 2020

GAZ027-022145-
Madison GA-
524 PM EDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 545
PM EDT...

At 524 PM EDT...a strong thunderstorm was near Pocataligo, or near
Danielsville...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

This storm will remain over mainly rural areas of north central
Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3427 8311 3426 8312 3423 8309 3417 8321
      3423 8328 3425 8326 3424 8324 3425 8324
      3424 8321 3425 8320 3424 8317
TIME...MOT...LOC 2124Z 232DEG 9KT 3422 8321

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:50 PM EDTSpecial Weather StatementFFCWilcox25 min
Aug 2, 3:31 PM EDTSpecial Weather StatementFFCLaurens29 min
Aug 2, 4:17 PM EDTSpecial Weather StatementFFCBleckley28 min
Aug 2, 4:24 PM EDTSevere Thunderstorm WarningFFCBleckley32 min
Aug 2, 4:50 PM EDTSpecial Weather StatementFFCWashington25 min
Aug 2, 6:19 PM EDTSevere Thunderstorm WarningFFCJackson41 min
Aug 2, 7:04 PM EDTSpecial Weather StatementFFCJackson26 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.